Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Drug Induced Hepatitis Cause A Skin Rash

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Prezista (Darunavir, TMC114)

dar-UE-na-vir Brand Name: Prezista Other Name(s): TMC 114, TMC114 Drug Class: Protease Inhibitors Darunavir, also known as Prezista or TMC114, is a type of medicine called a protease inhibitor (PI). Darunavir works by blocking protease, an enzyme that HV needs to make more copies of itself. During the normal HIV life cycle, an HIV enzyme called protease cuts long chains of HIV proteins into smaller...
Ask the Experts

Pulled off meds because of drug induced hepatitis

I started Reyataz/Truvada/Norvir 9/26/08, last week a routine liver function test came back abnormal, ALT-540, ALP-197, the bloods were repeated and came back ALT-394, ALP-157. I was taken off all meds straightaway. My doctor is repeating LFT's...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Given your prior experience with truvada, norvir (it was in the kaletra), it does appear that reyataz is the suspect. It should not take too long for your liver functions to normalize (a few days to a couple of weeks, unless something else is... Read more »

Three Different Med - Three Skin Rash

Help..I'm scared. I first started with Atripla, and after 9 days I developed a severe skin rash all over my body, legs, and arms. Then I was switched to Truvada, Reyataz and Norvir. Again, after 9 days I developed a severe skin rash all over my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many patients will develop rashes for a variety of reasons during first months on effective HIV treatment. In some cases may be due to a reaction to a specific drugs while in other situations can be due to immune reconstitution causing flare-ups of... Read more »

skin rash

which tables causes skin rash from the combination of 3tc,d4t and stockrin and which one can be suggested for substitute or how can you fight with that type of rash considering that you are on ARV for a year and there is no difference and the CD4...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you have been in 3TC, D4T and Stocrine for one year and have had a rash much of that time it likely not the HIV drugs that are causing the rash directly. There are a wide variety of HIV related and unrelated rashes that can be seen so an... Read more »

skin rash with drugs

I have HIV for the last 17 years and have previous experience with multiple medications. Due a a recent concern regarding declinig CD4 [which is now 200] my medication was changed after resistance studies.Unfortunately, I have developed a florisskin...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you are allergic to sulfa drugs it may be worth trying a desensitization procedure to order to expand the list of active drugs that could be used in yours situation. Certainly darunavir can be associated with a rash in sulfa allergic patients as... Read more »
Articles
AIDSinfo

Skin Rash

...FDA are Agenerase, Aptivus, Crixivan, Fortovase, Invirase, Kaletra, Lexiva, Norvir, Reyataz, and Viracept. What kinds of skin rash can anti-HIV medications cause? Anti-HIV medications can cause mild skin rashes as well as serious, even... Read more »
The Well Project

HIV Drug Chart/Overview

... If Boosted,* # ofDoses/Day: n/a Common Side Effects: Nausea, diarrhea,headaches, skin rash, skin discoloration Serious Side Effects: Buildup of lactic acid in the blood, enlarged... Read more »
The Well Project

Side Effects of HIV Drugs

...mild, like a headache or an upset stomach. In some cases, more serious side effects can happen, like liver damage or a severe skin rash. Side effects are most common during the first four to six weeks you are taking a new HIV medication. After... Read more »
AIDS InfoNet

Taking Current Antiretroviral Drugs

...(200 mg; 2, 3x/day) No food restrictions. 100 mg pills can be dissolved in water. Take one hour apart from ddI or antacids. Skin rash, nausea, diarrhea, vomiting, headache, fatigue May cause false positive result on test for marijuana use. ... Read more »
Connect With Others

Skin Rash

Posted by DJones, 8 Replies
...I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a Read more »

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »